Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 19, 2013, 2:47 PM EDT for 8 counties in South Carolina; Columbia County, Richmond County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 2:47 PM EDT (18:47 UTC)
- Expired
- Apr 19, 2013, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC, Edgefield County, SC, Fairfield County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 48 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:26 PM EDT | TSTM WND DMG | 4 Se Gilbert, SC | HIGHWAY PATROL REPORTED TREES DOWN AT THE INTERSECTION OF CROUT PLACE AND OLD CHARLESTON RD. |
| Apr 19, 3:29 PM EDT | TSTM WND DMG | 4 Wnw Lexington, SC | TREES IN ROADWAY ON OLD CHEROKEE AND WISE FERRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 19, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS52 KCAE 191847
SVRCAE
GAC073-245-SCC003-011-037-039-063-065-071-081-191930-
/O.NEW.KCAE.SV.W.0020.130419T1847Z-130419T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHWESTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLEARWATER...AND
MOVING NORTHEAST AT 50 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SAVANNAH RIVER SITE...
MARTINEZ...GROVETOWN...FORT GORDON...EVANS...AUGUSTA...WHITMIRE...
WEST COLUMBIA...SPRINGDALE...SOUTH CONGAREE...SALUDA...RIDGE
SPRING...RED BANK...PROSPERITY...PINE RIDGE...OAK GROVE...NORTH
AUGUSTA...NEWBERRY...NEW ELLENTON...LEXINGTON...LEESVILLE...
JOHNSTON...JACKSON...GASTON...EDGEFIELD...CLEARWATER...CAYCE...
BELVEDERE...BATESBURG...AIKEN AND GLOVERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL SOUTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3398 8207 3396 8202 3413 8188 3420 8194
3432 8187 3453 8164 3445 8154 3449 8145
3421 8123 3423 8133 3414 8131 3410 8128
3405 8112 3390 8101 3382 8104 3316 8174
3322 8177 3321 8178 3325 8193 3346 8238
TIME...MOT...LOC 1847Z 224DEG 42KT 3351 8182
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:58 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 19, 1:58 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON INTO
EARLY SATURDAY...PROVIDING SHOWERS AND THUNDERSTORMS. COOL HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER TROUGH FROM GREAT LAKES TO LOWER MISSISSIPPI VALLEY SHIFTING
EAST. ALTHOUGH STRONGEST DYNAMICS WILL BE NORTH OF SOUTH
CAROLINA...SYNOPTIC LIFT/INSTABILITY RESULTING FROM DIABATIC HEATING
AND CONVERGENCE ALONG APPROACHING FRONT SUFFICIENT FOR ORGANIZED
SEVERE WEATHER...
STRONG COLD FRONT EXTENDING FROM UPSTATE SOUTH CAROLINA SOUTHWEST
ACROSS CENTRAL GEORGIA AT 17Z. AIR MASS ACROSS CENTRAL SOUTH
CAROLINA/CSRA GEORGIA MODERATELY UNSTABLE WITH SURFACE BASED LI
AROUND -5. SB CAPE AROUND 1500 J/KG. EFFECTIVE SHEAR STRONGER ACROSS
THE NORTHERN MIDLANDS...POTENTIAL FOR EMBEDDED SUPERCELL
STRUCTURE...ALTHOUGH BOW ECHOES DAMAGING WIND MAIN THREAT. MOISTURE
SPREADING NORTH ON STRONG 40 KT LOW-LEVEL JET. WIDESPREAD GUSTY
WINDS ABOVE 30 MPH. CONVERGENCE STRONG ALONG FRONTAL BOUNDARY AND
CURRENT RADAR SHOWING QLCS SQUALL LINE NEAR FRONT WITH A FEW
DISCRETE CELLS OUT AHEAD. STRONG CONVECTION APPROACHING
CSRA...SEVERE THUNDERSTORM WATCH UNTIL 00Z. BASED ON CURRENT TRENDS
AND UPDATES FROM SPC...CONFIDENCE HIGH FOR WATCH FOR REST OF THE
REGION LATER THIS AFTERNOON AND EVENING. CATEGORICAL POPS ON TRACK
THIS EVENING FOR CONVECTION. FRONT PUSHING EAST OF THE MIDLANDS
03Z-05Z WITH DECREASING POPS BY MIDNIGHT. CLEARING LATE WITH
DIMINISHING WINDS SHIFTING TO NORTHWEST/NORTH AS COLD ADVECTION
DEVELOPS. TEMPERATURE FORECAST NEAR MOS CONSENSUS...WHICH IS COOLER
THAN NORMAL FOR THIS TIME OF YEAR...
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
COLD FRONT WILL MOVE THROUGH AND BRING COOLER DRIER AIR IN BY
SATURDAY MORNING THROUGH SATURDAY AS HIGH PRESSURE BUILDS
EASTWARD. STAYED NEAR/JUST BELOW CONSENSUS FOR TEMPERATURES ON
SATURDAY AND NEAR CONSENSUS FOR SATURDAY NIGHT AS TEMPERATURES
COOL TO BELOW NORMAL READINGS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER TROUGH TO SHIFT EAST...WHILE ADDITIONAL UPPER ENERGY MOVES
ACROSS THE SE CONUS. STRONG HIGH PRESSURE CENTER TO BUILD INTO NEW
ENG...RIDGING DOWN INTO OUR REGION. GFS/ECMWF CONTINUE TO INDICATE
FRONT STALLING OFFSHORE WITH LOW PRESSURE DEVELOPING ALONG IT...AND
SLOWLY RIDING NE. MODELS INDICATE INCREASING ISENTROPIC LIFT AND
MOISTURE SPREADING BACK INTO OUR REGION FROM THE EAST. WITH WEDGE
CONDITIONS DEVELOPING HAVE INCREASED THE POPS SLIGHTLY FOR SUNDAY
NIGHT INTO MONDAY WITH HIGHEST POPS AT CHANCE FOR NOW. EXPECT
RAINFALL AMOUNTS TO BE ON THE LOW SIDE. MODEL ENSEMBLES SHOWING
QUITE A SPREAD ON TEMPERATURES AND PRECIPITATION...SO CONFIDENCE
NOT HIGH ENOUGH AT THIS TIME TO RAISE POPS. IT APPEARS WEDGE
WILL SLOWLY WEAKEN TUE/TUE NT...AS SURFACE LOW AND UPPER TROUGH
DEPART TO THE NE...AND A FRONT APPROACHES FROM THE WEST WEDNESDAY
INTO WEDNESDAY NIGHT. BOTH GFS/ECMWF INDICATE THE FRONT TO AFFECT
US WED/WED NT...HOWEVER AT THIS TIME APPEARS THE GFS IS THE FASTER
OF THE TWO MODELS. BY THURSDAY AND FRIDAY...HIGH PRESSURE WILL ONCE
AGAIN BUILD IN FROM THE WEST. TEMPERATURES THROUGH THE PERIOD WILL
GENERALLY BE BELOW NORMAL THROUGH MUCH OF THE PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SOUTHEAST WINDS WILL CONTINUE TO PUMP LOW LEVEL MOISTURE INTO THE
AREA. WIDESPREAD MVFR CEILINGS THIS MORNING BECOMING VFR AS
MIXING STRENGTHENS. SOUTH- SOUTHWEST WINDS 15 KNOTS WITH GUSTS
AROUND 25 KNOTS ARE EXPECTED AS A COLD FRONT MOVES TOWARD THE
REGION FROM THE WEST. THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT
SHOULD REACH THE AREA AFTER 20Z WITH BRIEF IFR CONDITIONS FORECAST
AT TIMES UNTIL FRONTAL PASSAGE AFTER 03Z-04Z. VFR DEVELOPING AS
FRONT PUSHES EAST AND WINDS SHIFT TO NORTHWEST.
EXTENDED AVIATION OUTLOOK...SOME CIG/VSBY RESTRICTIONS POSSIBLE
SUNDAY NIGHT INTO MONDAY AS A STALLED FRONT OFF THE ATLANTIC COAST
MAY SPREAD CLOUDS AND SOME PRECIPITATION BACK INTO THE AREA.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&
77Hazardous weather outlook, Apr 19, 2:05 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EDT FRI APR 19 2013 GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-201815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 205 PM EDT FRI APR 19 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 129 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORM WATCH. A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ015-016-020>022-029-201815- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- 205 PM EDT FRI APR 19 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS...HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:20 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 17 hr |
| Apr 19, 2:51 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 24 min |
| Apr 19, 3:22 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 38 min |
| Apr 19, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Richland | 35 min |
| Apr 19, 4:05 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Fairfield, Lexington, McCormick and 3 more | 40 min |
| Apr 19, 4:31 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 14 min |
| Apr 19, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster, Lee, Richland, Sumter | 44 min |
| Apr 19, 4:50 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 55 min |
| Apr 19, 4:57 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Lexington, Orangeburg, Richland | 48 min |
| Apr 19, 5:36 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Kershaw, Lee, Orangeburg and 2 more | 39 min |
| Apr 19, 6:15 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.